- Your Heart
- Ask Dr. T
- Heart Healthy Living
- About Us
- Contact Us
I have been suffering with Tachycardia for two months
Since I don’t know your age, I assume you are not a teenager. New symptoms are always worrisome, thus the first thing to do is to determine whether you have a normal heart, and normal blood levels for things as electrolytes, calcium and magnesium, as well as a normal thyroid function.
I have blogged about palpitations and VT before. You can read more about that here:
You’ll find these are rather common complaints and most people don’t need treatment, only reassurance once their heart proves OK.
Some cases are simply “normal variants”, occurring in otherwise healthy individuals.
Other causes include:
- A variety of underlying cardiac conditions, including coronary artery disease, cardiomyopathy, and mitral valve prolapse.
- Abnormal levels of “electrolytes” (minerals) in the blood. Decreased potassium and/or magnesium are the most common associated abnormalities of electrolytes. Both may be caused by the use of diuretics (water pills), among other reasons.
- There are unusual congenital (familial) causes of ventricular arrhythmias.
- Abnormal conditions such as increased thyroid hormones, and others.
- Toxins, including alcohol.
- Stimulants such as
- + Caffeine Nicotine and/or Cocaine can cause serious ventricular arrhythmias.
- + Some over-the-counter medications and herbal/natural formulations contain important stimulants
- Infection, inflammation or degeneration of the heart muscle.
- Infections at other sites in the body.
- They are often worse with lack of sleep, or stress.
- There are also other causes.
Ask Doctor T. Blog
I have been advised by my primary physician to schedule a cardiac catherization and possible stent placement procedure after having a Nuclear Stress Test with the following "Findings:
The study quality is excellent. There is no transient LV ischemic dilatation noted. The left ventricular...
I have a friend with internal defibulator. can I perform cpr and is it possible for me to get shocked if the debibulator is going off?